Jump to content
helplinedonate

Recommended Posts

Dr. Okun,

I am 7.5 years post-diagnosis. I've had bad reactions to all agonists so have been on carb/levo followed by the Duopa pump since 11/2015 with very good symptom control and minimal dyskinesia.

For the past nine months I've noticed I am startled by movements that used to not bother me. For example, I have difficulty using my walker to go down a sidewalk ramp. I have to use the brakes to feel safe. I am sensitive to riding in a car and react with tightened muscles to every possible traffic danger. The past month I've been awakened from sleep by my body jerking as if I have just experienced an electrical shock, as much as three to four times a night. It also happens when I nap during the day.

Could this be disease connected or Duopa related?  It happens while the Duopa is running and when it's completely turned off for the night.

Lastly, I had a hospitalization with an infection at the g-j tube site three weeks ago. While I was there my oxygen sats ran consistently in the upper 80s at night and low 90s during the day. I was kept on oxygen 24/7 the first two days, and only at night after that. Could low oxygen cause the nighttime jerking?

As always, I am grateful for any insight you can offer.

Beau's Mom (Dianne).

        

Share this post


Link to post
Share on other sites

This is a tricky set of symptoms and it is unclear to me what is going on.  I would definitely discuss in person with your docs and try to get to the bottom of the issues.  It could be for example simple disease progression.  Or maybe it is myoclonic jerking and this was made worse by less oxygen.  Hope you sort this out.

Share this post


Link to post
Share on other sites

Dr. Okun,

I had an overnight oxygen sat test done; it showed no problems. After more research, I'm convinced these are myoclonic jerks. They are occurring with greater frequency throughout the day. Can you tell me if anything can be done to relieve them?

Dianne       

Share this post


Link to post
Share on other sites

You should seek a neurologist for diagnosis and management.  They may or may not recommend an epilepsy drug or myoclonus drug.

Share this post


Link to post
Share on other sites

Hello Doctor Okun

Can you educate us on this Myoclonic jerking issue? Is it part of the Parkinsons family of symptoms or a separate related malady?

Share this post


Link to post
Share on other sites

Awake jerking (myoclonus) is usually not a core symptom of Parkinson, but can appear after long durations of disease (perhaps from Lewy Body protein deposition).

Share this post


Link to post
Share on other sites

Doctor

My jerking respite is following last year.I think it might have something to do with more sunlight,maybe calcium def,

Ive cut c/ to a third  two years ago.doesnt seem to matter on that end

I was dxin 2011 been on cl since 2012.

At the time I developed myoclonus I was on 3 times my present dose

Share this post


Link to post
Share on other sites

Hi Dianne,

When I first saw the post topic and read the beginning of your post, I thought my husband used to experience something similar.  He would always jerk out of the way when I was doing anything near him.  When I would hold his pill too close to his face, he would jerk out of the way before realizing what was going on.  He would also always tell me to slow down when I was driving the car.  I think these things stopped happening when he changed from regular sinemet to Ritary. In fact, one of the first things he told me he noticed about the change in meds was that he wasn't clenching the arm of the chair anymore.  I guess you're talking about something different? 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×